Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 79, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 3, 2007, 3:09 PM CDT for Cherokee County, Alabama. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2007, 3:09 PM CDT (20:09 UTC)
- Expired
- Apr 3, 2007, 3:30 PM CDT
- In force
- 21 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Cherokee County, AL
The radar
The Northeast Alabama radar (KHTX), 93 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 2:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 194 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 784 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 032010 SVRBMX ALC019-032030- /O.NEW.KBMX.SV.W.0079.070403T2009Z-070403T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 309 PM CDT TUE APR 3 2007 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CHEROKEE COUNTY IN NORTHEAST ALABAMA... * UNTIL 330 PM CDT * AT 309 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR CEDAR BLUFF...OR ABOUT 10 MILES EAST OF CENTRE...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF CHEROKEE COUNTY. THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3428 8562 3414 8561 3411 8543 3431 8546 $$ 10/ARM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:05 PM CDT, 4 minutes earlier.
Area forecast discussion, Apr 3, 3:05 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 305 PM CDT TUE APR 3 2007 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT. ACTIVE WEATHER PERIOD EXPECTED TONIGHT. COLD FRONT WILL DROP SOUTHEAST AND ENTER THE NORTHWEST SECTIONS OF THE AREA SHORTLY AFTER MIDNIGHT AND REACH A GADSDEN TO BIRMINGHAM TO DEMOPOLIS LINE BY 7 AM WEDNESDAY MORNING. AIR MASS AHEAD OF THE FRONT VERY MOIST AND UNSTABLE WITH LIFTED INDICES MINUS 4 TO MINUS 6 AND IMPRESSIVE LIFT INDICATED BY THE MODELS. EXPECT ORGANIZED SEVERE WEATHER THAT DEVELOPS OVER PORTIONS OF MISSOURI AND WESTERN TENNESSEE LATE THIS AFTERNOON AND EVENING TO SHIFT SOUTHEAST. CURRENT THOUGHT IS THAT IT WILL WEAKEN AS IT APPROACHES BUT SEVERE WEATHER WILL BE POSSIBLE ALONG AND NORTH OF INTERSTATE 20. WILL FORECAST SHOWERS AND THUNDERSTORMS LIKELY TONIGHT ACROSS THE NORTH AND CHANCE POPS SOUTH. COLD FRONT ACROSS THE CENTRAL SECTIONS WEDNESDAY MORNING WILL SHIFT SOUTHEAST OF THE AREA BY MID DAY ON WEDNESDAY...WITH MUCH DRIER AND COLDER AIR SPREADING IN FROM THE NORTH WEDNESDAY NIGHT. WILL GO WITH CHANCE POPS SOUTH ON WEDNESDAY AND ONLY SLIGHT CHANCE CENTRAL. OVERNIGHT LOWS TONIGHT 55 TO 60 NORTH AND LOWER 60S SOUTH. HIGHS WEDNESDAY 60S NORTH AND 70S SOUTH...OVERNIGHT LOWS WEDNESDAY NIGHT MUCH COLDER WITH UPPER 30S NORTH TO UPPER 40S SOUTH. THURSDAY THROUGH SATURDAY NIGHT...UPPER LOW OVER THE GREAT LAKES WILL REMAIN NEARLY STATIONARY THROUGH THE PERIOD. STRONG NORTHERLY FLOW AT THE SURFACE AND ALOFT WILL USHER IN MUCH COLDER AIR TO THE AREA. LIMITED MOISTURE WILL BE AVAILABLE WITH ANY IMPULSES THAT DIVE SOUTHEAST WITH MAINLY JUST SOME MID AND HIGH LEVEL CLOUDS. WE WILL NEED TO MONITOR LOW TEMPERATURES ESPECIALLY FRIDAY AND SATURDAY MORNING ACROSS THE NORTH FOR ANY POSSIBLE FREEZING TEMPERATURES. FOR NOW WILL KEEP TEMPERATURES MAINLY IN THE MIDDLE TO UPPER 30S. HIGH TEMPERATURES WILL GENERALLY RANGE FROM 55 TO 65 AREA-WIDE. .LONG TERM...SUNDAY THROUGH TUESDAY. NORTHERLY FLOW WILL GRADUALLY RELAX ACROSS THE AREA AS SURFACE HIGH PRESSURE BUILDS IN. THIS WILL ALLOW FOR A GRADUAL WARMING TREND. WITH LIMITED MOISTURE AVAILABLE WILL KEEP A DRY FORECAST FOR NOW. HIGHS 55 TO 65 EARLY IN THE PERIOD WARMING TO 65 TO 75 BY THE END OF THE PERIOD. OVERNIGHT LOWS IN THE 30S EARLY IN THE PERIOD WARMING MAINLY INTO THE 40S BY THE END OF THE PERIOD. && .AVIATION...DISCUSSION FOR 18Z TAFS. CONDITIONS ARE QUICKLY DESTABILIZING ACROSS CENTRAL ALABAMA NOW THAT THE MORNING LOW CLOUDS AND FOG HAS DISSIPATED. THUNDERSTORMS ARE EXPECTED TO DEVELOP BEFORE 3 PM TRACKING TOWARD THE NORTHWEST ACROSS THE AREA. INITIAL DEVELOPMENT WILL LIKELY OCCUR ACROSS NORTHWESTERN ALABAMA...POSSIBLY INCLUDING THE TCL AREA WHERE MORE SIGNIFICANT CLEARING HAS OCCURRED AND SMALL SCALE OUTFLOW BOUNDARIES FROM EARLIER CONVECTION IS PRESENT. AS WE LOSE THE HEAT WITH THE SETTING OF THE SUN THIS EVENING THERE MAY BE A 3 TO 6 HOUR LULL IN THE THUNDERSTORM ACTIVITY UNTIL THE COLD FRONT APPROACHES FROM THE WEST. AHEAD OF THE FRONT ANOTHER ROUND OF THUNDERSTORMS ARE EXPECTED RESULTING IN IFR CONDITIONS. SIGNIFICANT IMPROVEMENT SHOULD OCCUR IN THE WAKE OF THE FRONT DURING THE MID MORNING HOURS. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 58 64 37 60 35 / 70 10 10 10 10 ANNISTON 58 64 37 62 36 / 60 20 10 10 10 BIRMINGHAM 58 67 38 61 36 / 60 20 10 10 10 TUSCALOOSA 58 69 39 64 40 / 60 20 10 10 10 CALERA 61 69 39 62 39 / 60 20 10 10 10 AUBURN 61 73 42 65 38 / 40 30 10 10 10 MONTGOMERY 63 75 43 65 40 / 30 30 10 10 10 TROY 62 75 47 66 39 / 30 30 10 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 50
Hazardous weather outlook, Apr 3, 5:39 AM CDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 539 AM CDT TUE APR 3 2007 ALZ011>015-017>050-041100- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 539 AM CDT TUE APR 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON...BEGINNING AROUND 1 PM. LEFT OVER BOUNDARIES FROM SHOWERS AND STORMS ON MONDAY...COMBINED WITH DAYTIME HEATING...WILL SPARK AFTERNOON SHOWERS AND THUNDERSTORMS. THE MAIN THREAT WILL BE THUNDERSTORM WINDS GENERALLY OF 35 TO 45 MPH AND SMALL HAIL. TONIGHT A COLD FRONT WILL APPROACH FROM THE NORTHWEST. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF THE FRONT. THESE STORMS WILL BE LIMITED TO AREAS GENERALLY NORTH OF INTERSTATE 59 AND OCCUR FROM AROUND MIDNIGHT TO NEAR 4 AM. THE MAIN THREAT WILL BE LARGE HAIL AND STRONG WINDS. THESE STORMS ARE EXPECTED TO EXHIBIT A WEAKENING TREND AS THE MOVE INTO NORTHERN ALABAMA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 3, 9:49 AM CDT, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 949 AM CDT TUE APR 3 2007 ALZ014-031515- WINSTON- 949 AM CDT TUE APR 3 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WINSTON COUNTY UNTIL 1015 AM CDT... AT 946 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER HALEYVILLE...MOVING NORTHEAST AT 30 MPH. THE PRIMARY THREAT IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...IS POSSIBLE. TAKE ACTION TO PROTECT YOURSELF BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING. IF OUTDOORS AND A SUBSTANTIAL ENCLOSED BUILDING IS NOT AVAILABLE...SEEK SHELTER IN AN AUTOMOBILE. THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WEISS...POSEY FIELD AIRPORT...PEBBLE...HALEYVILLE...DELMAR...ASHRIDGE...ROCK CREEK AND SIPSEY FORK AT GRAYSON THROUGH 1015 AM CDT. 12/SIRMON
Special weather statement, Apr 3, 10:44 AM CDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1044 AM CDT TUE APR 3 2007 ALZ014-031600- WINSTON- 1044 AM CDT TUE APR 3 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WINSTON COUNTY UNTIL 11 AM CDT... AT 1044 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER ADDISON...MOVING EAST AT 20 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL. THUNDERSTORM WILL AFFECT AREAS IN AND NEAR ADDISON...ADDISON TOWN HALL AND ADDISON MUNICIPAL AIRPORT THROUGH 1115 AM CDT. 10/ARM
Special weather statement, Apr 3, 1:57 PM CDT, 1 hour 12 minutes before
ALC115-031915- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 157 PM CDT TUE APR 3 2007 ALZ026-031915- ST. CLAIR- 157 PM CDT TUE APR 3 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR ST. CLAIR COUNTY UNTIL 215 PM CDT... AT 157 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 5 MILES SOUTHWEST OF PELL CITY...MOVING EAST AT 10 MPH. THE PRIMARY THREATS ARE MINOR FLOODING AND SMALL HAIL. MINOR FLOODING...SUCH AS PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS IS POSSIBLE. IN ADDITION...HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...MAY ALSO OCCUR WITH THE STORMS. TAKE ACTION TO PROTECT YOURSELF. SEEK SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING ON HIGH GROUND. IF OUTDOORS AND NO SUBSTANTIAL SHELTER IS AVAILABLE....TAKE SHELTER IN AN AUTOMOBILE...AVOID LOW LYING AREAS. NEVER DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH NEVER DRIVE ACROSS ROADWAYS WITH WATER FLOWING OVER THEM OR...COVERED WITH WATER OF UNKNOWN DEPTH. 10/ARM
Special weather statement, Apr 3, 2:07 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 207 PM CDT TUE APR 3 2007 ALZ027-031945- TALLADEGA- 207 PM CDT TUE APR 3 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLADEGA COUNTY UNTIL 245 PM CDT... AT 207 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 7 MILES SOUTHWEST OF LINCOLN...MOVING EAST AT 15 MPH. THE PRIMARY THREATS ARE MINOR FLOODING AND SMALL HAIL. MINOR FLOODING...SUCH AS PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS IS POSSIBLE. IN ADDITION...HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...MAY ALSO OCCUR WITH THE STORMS. TAKE ACTION TO PROTECT YOURSELF. SEEK SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING ON HIGH GROUND. IF OUTDOORS AND NO SUBSTANTIAL SHELTER IS AVAILABLE....TAKE SHELTER IN AN AUTOMOBILE...AVOID LOW LYING AREAS. NEVER DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH NEVER DRIVE ACROSS ROADWAYS WITH WATER FLOWING OVER THEM OR...COVERED WITH WATER OF UNKNOWN DEPTH. 10/ARM
Special weather statement, Apr 3, 3:00 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 300 PM CDT TUE APR 3 2007 ALZ020-032030- CHEROKEE- 300 PM CDT TUE APR 3 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHEROKEE COUNTY UNTIL 330 PM CDT... AT 300 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER CEDAR BLUFF...MOVING EAST AT 20 MPH. THE PRIMARY THREAT IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...IS POSSIBLE. TAKE ACTION TO PROTECT YOURSELF BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING. IF OUTDOORS AND A SUBSTANTIAL ENCLOSED BUILDING IS NOT AVAILABLE...SEEK SHELTER IN AN AUTOMOBILE. 10/ARM
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 2:14 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee | 46 min |
| Apr 3, 2:22 PM CDT | Tornado Warning | BMX | Talladega | 38 min |
| Apr 3, 2:56 PM CDT | Tornado Warning | BMX | Talladega | 24 min |
| Apr 3, 3:30 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Cleburne | 30 min |
| Apr 3, 4:39 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee | 36 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.